MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Inaccurate Information (4051)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye).Iol was explanted due to complaint of significantly hyperopic and replaced with a different model and different diopter size lens.After running numerous tests and checking his calculations multiple times, the doctor is concerned the lens implanted may be mislabeled.Through follow-up, additional information was received confirming normal daily activities are affected.There were no complications and no vitrectomy.Planned incision enlargement was performed in the primary temporal wound and enlarged to about 3.0 mm.One (01) 10-0 nylon suture was placed; this was planned to be done at the time of iol exchange.Patient outcome was reported as: healing normally but he is now myopic (about -2.00 but pending final refraction in a few weeks).He will now require full time glasses or ctl wear or a 3rd surgery (lasik or prk) to give him the intended refractive outcome.In the doctor's opinion, this unintended refractive outcome is a direct result of the iol being mislabeled.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, the device code labeling issues was inadvertently left out in the initial mdr report.Also, replacement lens was noted to be a zcb00 25.5 diopter power, serial number (b)(6).Section h6: device code: 2911.Section h-6: patient code 3191 - suture(s) that was reported in the initial report is no longer applicable as the doctor clarified the suture was planned.Additional information: upon further follow-up, it was learned that the patient has uncorrected distance visual acuity (ucdva) = 20/20 now but he still complains of a haze over his vision and has diffuse corneal superficial punctate keratitis (spk).The doctor is managing the patient with artificial tear drops, and hopes his cornea will continue to clear up over time and will be happy with his vision.The following fields were updated accordingly: section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 11-dec-2020.Section h-3: device returned to manufacturer: yes.Device evaluation: the returned iol measured as zct150 17.50d.The expected measurement was zct150 23.5d.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation a field action was initiated on (b)(6) 2021.The reported issue was verified and a capa-010395 was opened to address the issue.The investigation is ongoing; however, to date, the investigation has identified that the handling of rejected lenses is a likely contributing factor, as it increases the possibility of a scrapped lens being labeled as an approved lens in a daisywheel.Investigation has shown the following preliminary causes: lens mix-up of an approved and reject product within the same production order at the inline manufacturing inspection station.Immediate actions taken as a result of preliminary investigation include: all inventory units (distribution center and consignment) for the impacted lot have been received or in the process of being returned.Manufacturing technicians performing inline measurement inspection station have been made aware of the issue through training for awareness of this complaint and correct procedures to follow.All technicians working at the lens generation station were retrained on the process.Manufacturing controls have been enhanced which include: 1) implementation of segregated reject tray during final inspection process for holding reject lenses 2) train on current sop (b)(4) to only allow processing and handling of one lens at a time 3) implementation of daily process confirmations where qa representative confirms adherence to final inspection instructions including proper use of the reject tray and processing one lens at a time during final inspection steps.Jjsv will issue a recall notification letter to impacted customers.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key10972687
Report Number9614546-2020-00511
Device Sequence Number17217065
Product Code HQL
UDI-Device Identifier05050474552210
UDI-Public(01)05050474552210(17)221123
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2022
Device Model NumberZCT150
Device Catalogue NumberZCT150U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1928190
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR